Alert archive / Tennessee / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 77, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Apr 21, 2005, 6:41 PM CDT for Dyer County, Tennessee. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 21, 2005, 6:41 PM CDT (23:41 UTC)
- Expired
- Apr 21, 2005, 7:32 PM CDT
- In force
- 51 min
- Issued by
- NWS Memphis, TN
- Area
- Counties, with a storm outline in the text
County Dyer County, TN
The radar
The Memphis radar (KNQA), 83 km from the middle of the area, began a volume at 23:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 21, 5:35 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 11.7 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 678 J/kg
- Mixed-layer CIN
- -53 J/kg
- Mixed-layer LCL
- 917 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 60 m²/s²
- 0-3 km storm-relative helicity
- 101 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KMEG 212341 SVRMEG TNC045-220030- /O.NEW.KMEG.SV.W.0077.050421T2341Z-050422T0030Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MEMPHIS TN 641 PM CDT THU APR 21 2005 THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... DYER COUNTY IN NORTHWEST TENNESSEE * UNTIL 730 PM CDT * AT 636 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS STORM WAS LOCATED NEAR HELOISE...OR ABOUT 11 MILES SOUTH OF CARUTHERSVILLE...AND MOVING EAST AT 15 MPH. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BRADLEYTOWN...MISTON...DYERSBURG AND MILLSFIELD. .STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION. TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5. LAT...LON 3607 8975 3591 8967 3600 8929 3621 8939 $$
2 follow-up statements
000 WWUS54 KMEG 220006 SVSMEG SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 706 PM CDT THU APR 21 2005 TNC045-220030- /O.CON.KMEG.SV.W.0077.000000T0000Z-050422T0030Z/ DYER TN- 706 PM CDT THU APR 21 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 730 PM CDT FOR DYER COUNTY... AT 701 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS STORM WAS LOCATED 6 MILES EAST OF HELOISE...OR ABOUT 9 MILES SOUTHEAST OF CARUTHERSVILLE...MOVING EAST AT 15 MPH. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MISTON... BRADLEYTOWN...MILLSFIELD AND DYERSBURG. .STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION. TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5. LAT...LON 3607 8975 3591 8967 3600 8929 3621 8939 $$
000 WWUS54 KMEG 220032 SVSMEG SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 731 PM CDT THU APR 21 2005 TNC045-220041- /O.EXP.KMEG.SV.W.0077.000000T0000Z-050422T0030Z/ DYER TN- 731 PM CDT THU APR 21 2005 ...THE SEVERE THUNDERSTORM WARNING FOR DYER COUNTY EXPIRES AT 730 PM CDT... THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING FOR DYER COUNTY HAS WEAKENED BELOW SEVERE LIMITS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM CDT FRIDAY MORNING FOR EASTERN ARKANSAS AND SOUTHEAST MISSOURI AND NORTHWEST TENNESSEE. LAT...LON 3607 8975 3591 8967 3600 8929 3621 8939 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 21, 3:00 PM CDT, 3 hours 41 minutes earlier.
Area forecast discussion, Apr 21, 3:00 PM CDT, 3 hours 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 300 PM CDT THU APR 21 2005 .DISCUSSION... THE MIDSOUTH IS EXPERIENCING PLEASANT WEATHER THIS AFTERNOON. SKIES ARE MOSTLY SUNNY TO PARTLY CLOUDY. DRY CONDITIONS WILL BE COMING TO AN END BY FRIDAY MORNING. A COLD FRONT WILL APPROACH THE AREA LATE TONIGHT. A LINE OF SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG THE FRONT. THE LINE SHOULD BEGIN ENTERING NORTHWESTERN SECTIONS OF THE CWA AFTER MIDNIGHT. THE LINE IS CURRENTLY DEVELOPING AND IS EXPECTED TO BE SEVERE ACROSS MUCH OF MISSOURI...NORTHWEST ARKANSAS...SOUTHEAST KANSAS...AND NORTHWEST OKLAHOMA. BY THE TIME THE LINE REACHES THE MIDSOUTH IT SHOULD BE IN A DYING PHASE. HOWEVER...THERE IS A CHANCE THAT SOME OF THE STORMS COULD BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS BEING THE MAIN THREAT. SPC HAS THE MISSOURI BOOTHEEL AND NORTHEAST ARKANSAS IN A SLIGHT RISK. IN ADDITION...SOME EVENING SHOWERS AND THUNDERSTORMS COULD OCCUR AS A SHORTWAVE MOVES THROUGH THE CWA AHEAD OF THE FRONT. HOWEVER...ANY THUNDERSTORMS THAT OCCUR WILL STAY BELOW SEVERE LIMITS DURING THE EVENING HOURS. FRIDAY MORNING...FRONT WILL BE LOCATED NEAR NORTHWESTERN SECTIONS OF THE CWA. INITIAL LINE SHOWERS AND THUNDERSTORMS WILL BE LOCATED OVER EASTERN SECTIONS OF CWA. LINE SHOULD EXIT MIDSOUTH BY MIDDAY. AS THE DAY PROGRESSES...COLD FRONT WILL CONTINUE MOVING EASTWARD INTO THE REST OF THE CWA. SHOWERS AND THUNDERSTORMS ARE EXPECTED TO REDEVELOP DURING THE AFTERNOON HOURS. THE ATMOSPHERE WILL BE VERY UNSTABLE OUT AHEAD OF THE FRONT WITH CAPES NEAR 3000 J/KG. THE AREA WILL ALSO BE IN A FAVORABLE REGION OF THE UPPER LEVEL JET. SOME OF THE THUNDERSTORMS THAT DEVELOP HAVE THE POTENTIAL OF BECOMING SEVERE. THERE IS A MODERATE RISK FOR MAINLY AREAS EAST OF THE MISSISSIPPI RIVER. LARGE HAIL...DAMAGING WINDS...AND POSSIBLY A FEW ISOLATED TORNADOES ARE POSSIBLE. FRONT MAY LINGER INTO FRIDAY EVENING ALONG WITH THE THREAT FOR SEVERE WEATHER. BY SATURDAY MORNING...COOLER AIR WILL MOVE INTO THE AREA AS HIGH PRESSURE BUILDS INTO THE MIDSOUTH. COOL AND DRY WEATHER WILL CONTINUE INTO EARLY NEXT WEEK. LOW TEMPERATURES MAY REACH FREEZING SUNDAY MORNING...MAINLY ACROSS PORTIONS OF NORTHWEST TENNESSEE. SEVERAL COLD FRONTS WILL MOVE THROUGH THE MIDSOUTH THROUGH THE MIDDLE OF THE WEEK. THIS WILL BRING CHANCES FOR RAIN BACK TO THE AREA. && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. && KRM
Hazardous weather outlook, Apr 21, 4:00 PM CDT, 2 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 400 PM CDT THU APR 21 2005 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>021-048>055-088>092-221100- ALCORN-BENTON-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DECATUR-DESOTO-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-PHILLIPS- POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-ST. FRANCIS- TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-UNION-WEAKLEY- YALOBUSHA- 400 PM CDT THU APR 21 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST ARKANSAS...NORTH MISSISSIPPI...WEST TENNESSEE AND THE MISSOURI BOOTHEEL. .DAY ONE... A COLD FRONT WILL APPROACH PORTIONS OF THE MIDSOUTH LATE TONIGHT. A LINE OF SHOWERS AND THUNDERSTORMS IS EXPECTED TO DEVELOP ALONG AND AHEAD THE FRONT. THIS LINE OF SHOWERS AND THUNDERSTORMS IS EXPECTED TO MOVE INTO NORTHWESTERN PORTIONS OF THE MIDSOUTH AFTER MIDNIGHT. SOME OF THESE STORMS COULD BE SEVERE. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS MAINLY AFTER MIDNIGHT OVER NORTHEAST ARKANSAS...THE MISSOURI BOOTHEEL...AND EXTREME NORTHWEST TENNESSEE...MAINLY NORTHWEST OF A LINE FROM CHERRY VALLEY ARKANSAS TO OBION TENNESSEE. THE PRIMARY THREAT FROM THESE STORMS WILL BE LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN... A COLD FRONT WILL MOVE INTO THE MIDSOUTH ON FRIDAY. AN INITIAL LINE OF SHOWERS AND THUNDERSTORMS WILL MOVE THROUGH EASTERN PORTIONS OF THE MIDSOUTH...MAINLY EAST OF THE MISSISSIPPI RIVER FRIDAY MORNING. REDEVELOPMENT OF SHOWERS AND THUNDERSTORMS IS EXPECTED TO OCCUR DURING THE AFTERNOON AND EARLY EVENING HOURS. THESE STORMS HAVE THE POTENTIAL TO BECOME SEVERE. LARGE HAIL AND DAMAGING WINDS WILL BE THE MAIN THREAT FROM THESE STORMS. HOWEVER AN ISOLATED TORNADO IS ALSO POSSIBLE. THERE IS A MODERATE RISK FOR SEVERE STORMS FOR PORTIONS OF WEST TENNESSEE...NORTH MISSISSIPPI AND EXTREME EASTERN ARKANSAS...MAINLY EAST OF A LINE FROM WEST HELENA ARKANSAS TO OBION TENNESSEE. THERE IS A SLIGHT RISK OF SEVERE STORMS WEST OF THE MODERATE RISK AREA BUT EAST OF A LINE FROM JONESBORO ARKANSAS TO PIGGOTT ARKANSAS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY LATE TONIGHT INTO FRIDAY AND FRIDAY EVENING. KRM
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 21, 6:54 PM CDT | Severe Thunderstorm Warning | MEG | Obion | 52 min |
| Apr 21, 6:59 PM CDT | Severe Thunderstorm Warning | MEG | Lake | 47 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.